MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER X3 RIMFIT ID32 OD60; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER X3 RIMFIT ID32 OD60; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 63093260
Medical Device Problem Codes Difficult to Open or Remove Packaging Material (2922); Material Distortion (2977)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The hospital could not open the package in a sterile way.The paper that you tear away to open the package was stuck in the plastic that surrounds the implant.
 
Additional Manufacturer Narrative
Additional information: returned to manufacturer on.An event regarding difficulty opening packaging in a sterile manner involving an exeter liner was reported.The event was confirmed by visual inspection.One unit carton without its shrink wrap was returned for evaluation.There is a severe indentation line on the front of the unit carton.Compression is visible on the corner of the unit carton.The outer blister was returned with the tyvek lid opened on three sides.There is evidence of a good seal on the outer blister.On one side of the outer blister some interwoven layers of the tyvek lid have separated from the lid and are still attached to the blister side flange.Correspondingly, there is evidence of partial separation of tyvek material on the inside of the tyvek lid, however the tyvek lid remains intact as a single sheet.The inner blister was returned unopened.For the purpose of this investigation the tyvek lid was removed.There is evidence of a good seal on the inner blister.The returned device appears unremarkable.Medical records received and evaluation: not performed as no medical records were provided.Indicated all devices were manufactured and accepted into final stock on with no reported discrepancies.There have been no other similar events for the reported lot referenced.The investigation concluded that the component packaging was subjected to excessive/inappropriate handling most likely during transportation/storage of the device.The severe damage to the opening end of the package corresponds to where the damage to the tyvek lid is located.From the returned product it appears that the damage to the outer carton is responsible for the difficulty in opening the blister/plastic surround of the implant.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
EXETER X3 RIMFIT ID32 OD60
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6909701
Report Number0002249697-2017-02896
Device Sequence Number13631167
Product Code JDI
UDI-Device Identifier07613327072273
UDI-Public07613327072273
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K111848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2021
Device Catalogue Number63093260
Device Lot NumberLEU772
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2017
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer11/01/2017
Initial Report FDA Received Date10/03/2017
Supplement Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;